Just Diagnosed

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

irr1449
New Member


Date Joined May 2010
Total Posts : 1
   Posted 5/15/2010 10:05 AM (GMT -7)   
I am 30 yo male. about 6 months ago I began having "auras" about every 3-4 weeks. My wife and I thought they were "panic attacks" at the time and tried to reduce my stress level. about 10 days ago I had a full blown seizure and was taken to the hospital by ambulance and spent 3 days there. (They did every test, EEG, MRI, Catscan) My doctor has me on Lamotringine (25mg) and Dilantin (300mg).

So far in the last 10 days I have not had any seizures or auras. I think this is a good sign because I was having "auras" hours before I started my meds and now they have completely stopped. My only problem is that I feel "dizzy" and sort of "out of it" all the time. The only way I can feel normal is to drink a lot of caffeine. So far today I've had 3 cups of coffee and a mountain dew. I feel normal about 30-60 minutes after ingesting but it wears off quickly. I am an engineer and I can tell that my job performance is suffering as I am not as "sharp" on this medication. It takes me longer to complete tasks and I am my prone to mistake.

Will I eventually get use to this medication? I have my first visit with the neurologist next week. Is their a possibility she will reduce the amount of medication I take if I continue to be seizure free?

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 6/11/2010 2:58 PM (GMT -7)   
Hi irr,  My 36 yr old son has epilepsy. His first seizure came when he was 19. He was on dilantin for a long time at least 12 yrs then it stopped working and he now takes lamictal,keppra and zonegran at high doses. It has been almost five years since his last seizure which is great. I don't reconize the other med you are on but maybe it is a generic of some anti seizure med. The one thing I noted in your post is that you drink a lot of coffee.  Talk to your neurologist but my son's neurologist told him to avoid caffeine because it can add to having seizures. Also stress and lack of sleep are causes for having seizures. I noticed you posted awhile ago. I guess this forum doesn't get a lot of replies. But I saw yours and thought you would like to have someone respond to you. As far as reducing your meds you have to have blood tests every so often to see where your medication levels are at. They can't fall below a certain number or you will have seizures again. Also, with dilantin, if you should get a fever, the fever will metabolize you dilantin much faster and lower your level in your system and you may have a seizure. Also, talk to your neurologist about dental health because dilantin can affect your gums and ask about calcium supplements because dilantin can cause bone loss.  We learned all of these things over the years through many awful grand mal and absence seizures. My son has to have an EEG at least once a year. He has no warning when he has a seizure, he just falls to the ground and convulses, very dangerous depending on where he is. His neurologist is an epilepsy specialist so this is where I got information from.  I wish you luck. You will get used to the meds but do be careful with the caffeine because it is not doing you any good. If you wish to ask me any questions I will be glad to answer you.
 
Aurora
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:09 AM (GMT -7)
There are a total of 2,732,437 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151184 registered members. Please welcome our newest member, Limbo35.
173 Guest(s), 2 Registered Member(s) are currently online.  Details
Lamilla, Steve n Dallas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer